Alert archive / Montana / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Great Falls, MT

January 14, 2011

NWS Great Falls, MT issued this wind chill advisory at Jan 14, 2011, 8:29 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 8:29 AM MST (15:29 UTC)
Expired
Jan 14, 2011, 3:00 PM MST
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS45 KTFX 141529
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
829 AM MST FRI JAN 14 2011

MTZ009-048-142230-
/O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/
/O.CON.KTFX.WW.Y.0007.000000T0000Z-110115T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
829 AM MST FRI JAN 14 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON
FOR ELEVATIONS BELOW 5000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET...WHICH IS IN
EFFECT UNTIL 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW IS EXPECTED TO 
  CONTINUE OVER THE ROCKY MOUNTAIN FRONT TODAY THROUGH TONIGHT.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 
  INCHES CAN BE EXPECTED ABOVE 5000 FEET THROUGH TONIGHT.

* WINDS AND VISIBILITY: STRONG WEST WINDS OF 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE MILE 
  AT TIMES IN HEAVIER BLOWING SNOW...ESPECIALLY THROUGH 
  MOUNTAIN PASSES.

* WIND CHILLS AND TEMPERATURES: A MUCH CODER AIRMASS HAS SURGED
  SOUTHWARD INTO THE REGION AT ELEVATIONS BELOW 5000 FEET.
  TEMPERATURES WILL REMAIN NEAR ZERO TO THE SINGLE DIGITS ABOVE
  ZERO BY THIS AFTERNOON WITH GUSTY NORTH WINDS OF 10 TO 20 MPH
  CREATING WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. 

* ELEVATIONS:ABOVE 5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ011-047-142230-
/O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/
/O.CON.KTFX.WW.Y.0008.110114T1800Z-110115T1200Z/
HILL-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK
829 AM MST FRI JAN 14 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST SATURDAY. 

* TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW WILL DEVELOP 
  ACROSS PORTIONS OF NORTH CENTRAL MONTANA TODAY AND CONTINUE 
  THROUGH TONIGHT. HOWEVER...THE BULK OF THE SNOWFALL WILL 
  OCCUR THIS AFTERNOON THROUGH THIS EVENING. THIS SNOWFALL 
  WILL LIKELY MAKE TRAVEL DIFFICULT.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES 
  ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH EARLY SATURDAY 
  MORNING.

* WINDS AND VISIBILITY: NORTHEAST TO EAST WINDS OF 5 TO 15 MPH
  MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES IN 
  BLOWING SNOW.

* WIND CHILLS AND TEMPERATURES: TEMPERATURES WILL REMAIN NEAR
  ZERO TO THE SINGLE DIGITS ABOVE ZERO BY THIS AFTERNOON WITH
  GUSTY NORTH WINDS OF 10 TO 20 MPH CREATING WIND CHILL VALUES OF
  20 TO 25 BELOW ZERO.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ010-013-044>046-049-142200-
/O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD
829 AM MST FRI JAN 14 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: NORTH WINDS AT 10 TO 20 MPH WILL COMBINE
  WITH TEMPERATURES NEAR ZERO TO CREATE WIND CHILLS OF 20 TO 25
  BELOW ZERO AT TIMES THROUGH EARLY THIS AFTERNOON. 

* WIND CHILL VALUES: 20 TO 25 BELOW ZERO.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...
  CHESTER...CUT BANK...BIG SANDY...FORT BENTON

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ012-142200-
/O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/
CASCADE-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS
829 AM MST FRI JAN 14 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON
FOR ELEVATIONS BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET...WHICH IS IN
EFFECT UNTIL 3 PM MST THIS AFTERNOON. 


* TIMING AND MAIN IMPACT: NORTH WINDS AT 10 TO 20 MPH WILL COMBINE
  WITH TEMPERATURES NEAR ZERO TO THE SINGLE DIGITS ABOVE ZERO TO
  CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO AT TIMES THROUGH EARLY
  THIS AFTERNOON.

* WIND CHILL VALUES: 20 TO 25 BELOW ZERO

* ELEVATIONS: FOR ELEVATIONS BELOW 5000 FEET. THE LOW LEVEL COLD
  AIRMASS EXTENDS UP TO AROUND 5000 FEET IN ELEVATION WITH A
  WARMER AIRMASS AT ELEVATIONS ABOVE 5000 FEET.

* LOCATIONS AFFECTED INCLUDE: GREAT FALLS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
802 
WWUS45 KTFX 142141
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MST FRI JAN 14 2011

MTZ009-048-150600-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/
/O.CON.KTFX.WW.Y.0007.000000T0000Z-110115T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
241 PM MST FRI JAN 14 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR
ELEVATIONS BELOW 5000 FEET...

THE WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET WILL
EXPIRE AT 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW IS EXPECTED TO
  CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH TONIGHT.

* SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 
  INCHES CAN BE EXPECTED ABOVE 5000 FEET THROUGH TONIGHT.

* WINDS AND VISIBILITY: STRONG WEST WINDS OF 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE MILE AT
  TIMES IN HEAVIER BLOWING SNOW...ESPECIALLY THROUGH MOUNTAIN
  PASSES.

* ELEVATIONS: FOR ELEVATIONS BELOW 5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-047-150600-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/
/O.CON.KTFX.WW.Y.0008.000000T0000Z-110115T1200Z/
HILL-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK
241 PM MST FRI JAN 14 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY.

* TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW WILL CONTINUE
  ACROSS PORTIONS OF NORTH CENTRAL MONTANA THROUGH TONIGHT.
  HOWEVER...THE BULK OF THE SNOWFALL WILL OCCUR THIS EVENING.
  THIS SNOWFALL WILL LIKELY MAKE TRAVEL DIFFICULT.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES 
  ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH EARLY SATURDAY 
  MORNING.

* WINDS AND VISIBILITY: NORTHEAST TO EAST WINDS OF 5 TO 15 MPH MAY
  REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES IN BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-013-044>046-049-142245-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD
241 PM MST FRI JAN 14 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

DESPITE PERSISTENT COLD TEMPERATURES...WINDS HAVE DECREASED OVER
THE AREA ALLOWING WIND CHILL VALUES TO INCREASE.

$$

MTZ012-142245-
/O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/
CASCADE-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS
241 PM MST FRI JAN 14 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR
ELEVATIONS BELOW 5000 FEET...

THE WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET WILL
EXPIRE AT 3 PM MST THIS AFTERNOON. 

DESPITE PERSISTENT COLD TEMPERATURES...WINDS HAVE DECREASED OVER
THE AREA ALLOWING WIND CHILL VALUES TO INCREASE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 6:18 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 6:18 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 AM MST FRI JAN 14 2011

.UPDATE...
ADJUSTED THE FORECAST TO MAKE THE TYPE OF PRECIPITATION BE MORE
CONSISTENT WITH THE UPDATED TEMPERATURES. ALSO EXPANDED THE AREA
OF FREEZING FOG FOR THIS MORNING OVER THE PLAINS. BLANK

&&

.AVIATION...
UPDATED 1200Z.

THE MAIN FORECAST PROBLEM WILL BE WHERE THE COLD FRONT ENDS UP.
NORTH OF THE FRONT EXPECT MVFR OR LOWER CEILINGS AND VISIBILITIES.
EXPECT AN EXTENDED PERIOD OF SNOW AT KHVR. NOT SURE WHEN THE SNOW
WILL END THERE. CONTINUED SNOW THROUGH 09Z BUT THERE IS A
POSSIBILITY THAT SNOW WILL END CLOSER TO 00Z. AT KCTB EXPECT A
PERIOD OF SNOW THIS MORNING INTO THIS AFTERNOON. ALTHOUGH NOT
MENTIONED IN THE KGTF TAF COULD ALSO SEE SOME LIGHT SNOW THERE AS WELL.
AT KCTB AND KGTF EVEN IF SNOW DOES NOT DEVELOP EXPECT MVFR OR LOWER
VISIBILITIES INTO THIS EVENING. ANOTHER PROBLEM AREA IS KHLN. THINK
THAT THAT AREA WILL STAY VFR BUT WOULD NOT BE SURPRISED IF WINDS
THERE GO OUT OF THE NORTH AND MVFR OR LOWER CEILINGS DEVELOP LATE
THIS MORNING OR THIS AFTERNOON. FEEL FAIRLY CONFIDENT THAT SOUTHWEST
WINDS AND VFR CONDITIONS WILL DEVELOP AT KGTF LATE TONIGHT. THIS
COULD ALSO HAPPEN AT KLWT. ON THE OTHER HAND WOULD NOT BE SURPRISED
IF SOUTHWEST WINDS DO NOT DEVELOP AT KGTF LATE TONIGHT AND
CONDITIONS THERE REMAIN MVFR OR LOWER. AM CONFIDENT THAT KBZN WILL
STAY VFR OTHER THAN POSSIBLE MVFR CONDITIONS IN PRECIPITATION THIS
AFTERNOON INTO TONIGHT. SHOULD ALSO MENTION THAT THE MOUNTAINS OF
THE ROCKY MOUNTAIN FRONT WILL BE OBSCURED THROUGH TONIGHT IN SNOW.
SHOULD ALSO SEE SOME MOUNTAIN OBSCUREMENT OVER SOUTHWEST MONTANA.
BLANK

&&

.PREV DISCUSSION...
/ISSUED 541 AM MST FRI JAN 14 2011/

TODAY THROUGH SATURDAY NIGHT...A MOIST WESTERLY FLOW ALOFT WILL
REMAIN OVER THE TFX CWA THROUGH THE PERIOD. SNOW SHOWERS WILL
PERSIST OVER THE WESTERN MONTANA MOUNTAINS...ESPECIALLY TODAY AND
TONIGHT...WHILE STRONG WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS
TO 50 MPH BLOW OVER THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES.
THE HEAVIEST SNOW IS EXPECTED TO FALL OVER THE ROCKY MOUNTAIN
FRONT...WITH ACCUMULATIONS OF 4 TO 8 INCHES. IT WILL BE A FAIRLY
WET SNOW...BUT THE WINDS WILL LIKELY BE STRONG ENOUGH TO REDUCE
VISIBILITIES IN BLOWING SNOW. THEREFORE...HAVE ISSUED A WINTER
WEATHER ADVISORY FOR SNOW/BLOWING SNOW FOR THE ROCKY MOUNTAIN
FRONT ABOVE 5000 FEET THROUGH TONIGHT. OTHER MOUNTAIN AREAS WILL
RECEIVE LESSER AMOUNTS. HOWEVER...SNOW IS EXPECTED TO DEVELOP OVER
THE NORTHEASTERN PORTION OF THE CWA...WITH 2 TO 4 INCHES POSSIBLE
OVER HILL AND BLAINE COUNTIES. HAVE THEREFORE ISSUED A WINTER
WEATHER ADVISORY FOR SNOW THERE AS WELL THROUGH TONIGHT.
ELSEWHERE...THERE WILL ONLY BE A CHANCE OF PRECIPITATION.
OTHERWISE...THE MAIN WEATHER FEATURE TO AFFECT THE AREA IS THE
SURFACE FRONTAL BOUNDARY CURRENTLY ALONG THE ROCKY MOUNTAIN
FRONT...SOUTH OF GREAT FALLS...AND NORTH OF LEWISTOWN. GREAT FALLS
WAS BRIEFLY IN THE WARM AIR THIS MORNING...BUT THE BOUNDARY SAGGED
SOUTH OF THE AREA AROUND 5 AM. HAVE THEREFORE LOWERED THE HIGH
TEMPERATURE FOR GREAT FALLS SIGNIFICANTLY...AS AM NOT EXPECTING
THE BOUNDARY TO MOVE NORTH OF THE AREA AGAIN TODAY. AM GENERALLY
EXPECTING THE BOUNDARY TO REMAIN FAIRLY STATIONARY...BUT IT SHOULD
MOVE SOUTH OF LEWISTOWN THIS AFTERNOON. TEMPERATURES ARE GENERALLY
IN THE SINGLE DIGITS AND TEENS NORTH OF THE BOUNDARY AND IN THE
30S AND 40S SOUTH OF IT. AM EXPECTING THE BOUNDARY TO SLOWLY MOVE
NORTH OF THE GREAT FALLS AND LEWISTOWN AREAS AGAIN ON
SATURDAY...WARMING HIGHS INTO THE 30S. OTHERWISE...TEMPERATURES
WILL VARY BY ONLY 10 TO 15 DEGREES BETWEEN AFTERNOON AND NIGHT
TIME TEMPERATURES ON EITHER SIDE OF THE BOUNDARY. WHILE SNOW WILL
REMAIN LIKELY IN THE WESTERN MOUNTAINS SATURDAY INTO SATURDAY
NIGHT...OTHER PLACES WILL HAVE ONLY A CONTINUED CHANCE OF
PRECIPITATION.  COULSTON

SUNDAY THROUGH FRIDAY...ONCE AGAIN THE MAIN FORECAST PROBLEM WILL
BE THE BATTLE BETWEEN THE RELATIVELY MILD PACIFIC AIRMASS AND THE
COLD CANADIAN AIRMASS. THE ECMWF AND GFS MODELS ARE ACTUALLY IN
PRETTY GOOD AGREEMENT ON WHERE THE FRONT BETWEEN THESE TWO
AIRMASSES WILL LIE AT LEAST THROUGH WEDNESDAY. THE TWO MODELS
HAVE ALMOST ALL THE FORECAST AREA IN MILD AIR ON SUNDAY. THEN THE
COLD AIRMASS SPREADS SOUTH SUNDAY NIGHT REACHING ALMOST AS FAR
SOUTH AS HELENA BY EARLY MONDAY. THEN THE MILD AIRMASS GRADUALLY
PUSHES NORTHEAST LATE MONDAY INTO TUESDAY POSSIBLY REACHING AS
FAR NORTHEAST AS HAVRE. THEN THE COLD AIRMASS SPREADS SOUTH
TUESDAY NIGHT. THE ECMWF GRADUALLY PUSHES THE MILD AIRMASS
NORTHEAST THURSDAY AND THURSDAY NIGHT. THE PREVIOUS RUN OF THE
GFS ALSO PUSHED MILD AIR NORTHEAST BUT HAD YET ANOTHER SHOT OF
COLD AIR SPREAD SOUTH OVER THE PLAINS ON THURSDAY. HOWEVER THE
LATEST RUN OF THE GFS IS MORE IN LINE WITH THE ECMWF IN THAT IT
KEEPS THE AREA IN MILD AIR ON THURSDAY. AS FAR AS PRECIPITATION
GOES THE MOUNTAINS SHOULD RECEIVE SIGNIFICANT SNOW SUNDAY INTO
MONDAY WITH THE EAST SLOPES RECEIVING LESSER AMOUNTS. THE
GEM/ECMWF/GFS MODELS ALL HAVE A DECENT AMOUNT OF PRECIPITATION
OVER NORTH CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT SO HAVE
INCREASED THE CHANCES OF SNOW IN THAT REGION. MODELS ARE IN
AGREEMENT IN DECREASING PRECIPITATION OVER THE AREA AFTER MIDWEEK
WHICH IS IN LINE WITH THE INHERITED FORECAST TREND. HOWEVER AM
LEERY OF GOING DRY OVER THE PLAINS LATER IN THE WEEK PER THE
INHERITED FORECAST SO HAVE MENTIONED A SLIGHT CHANCE OF SNOW.
BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  18  10  35  21 /  30  30  30  30
CTB  13   5  27  13 /  40  40  30  30
HLN  46  26  40  18 /  40  40  40  30
BZN  44  26  40  19 /  40  40  40  30
WEY  35  22  33  13 /  80  70  80  70
DLN  42  26  37  22 /  40  40  40  40
HVR  11  -4   9   1 /  80  90  60  30
LWT  44  15  35  18 /  50  50  50  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST
SATURDAY BLAINE...HILL.

&&

SHORT TERM...BLANK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 5:54 AM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
554 AM MST FRI JAN 14 2011

MTZ009-048-151300-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
554 AM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010-012>015-044>046-049>055-151300-
BEAVERHEAD-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
554 AM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011-047-151300-
HILL-BLAINE-
554 AM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11 AM MST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:38 AM MSTWinter Weather AdvisoryTFX17 hr

Nearby

Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.